Alert archive / Kentucky / Special Weather Statements in 2013
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 13, 2013, 2:08 PM CDT for Adair County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2013, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 13, 2013, 2:55 PM CDT
- In force
- 47 min
- Issued by
- NWS Louisville, KY
County Adair County, KY
The radar
The Louisville radar (KLVX), 125 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
320 WWUS83 KLMK 131908 SPSLMK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 208 PM CDT SAT JUL 13 2013 KYZ077-078-081-082-131955- ADAIR KY-CLINTON KY-CUMBERLAND KY-RUSSELL KY- 208 PM CDT SAT JUL 13 2013 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 35 MPH WINDS... AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF BURKESVILLE...AND MOVING NORTH AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... COLUMBIA... RIBBON AND CREELSBORO... AMANDAVILLE... BRYAN... CUNDIFF AND INROAD... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3711 8545 3715 8516 3675 8518 3674 8530 TIME...MOT...LOC 1908Z 170DEG 17KT 3685 8524 $$ SCHOETTMER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 13, 12:04 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 13, 12:04 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 104 PM EDT SAT JUL 13 2013 ...Updated Aviation Discussion... .FORECAST UPDATE... Issued at 1025 AM EDT Sat Jul 13 2013 Unusual 500mb upper level low now over the Bluegrass will retrograde to the west today, and is forecast to lie near Paducah late this afternoon. The presence of this cold core aloft will bring more widespread cloudiness and scattered thunderstorms this afternoon. Expect an unusual storm motion today as storms tend to move from the southeast towards the northwest, especially on the backside (east) of the upper level feature. Unseasonably low freezing levels around 11k feet and steepening lapse rates will possibly lead to some hail later today, as well as gusty winds. && .SHORT TERM (Now through Sunday)... Issued at 300 AM EDT Sat Jul 13 2013 An upper level low will move westward across the region through the day today. It will continue its west-southwestward track through the short term while high pressure builds across the northeastern CONUS. Today will start off on the cool side with low temperatures in the lower 60s. However, temperatures will warm up quickly into the mid 80s by the afternoon. As the upper level low scoots across the area, a pocket of cooler air aloft will help to steepen lapse rates. Soundings show the region will become somewhat unstable by mid day. Despite a not very moist atmosphere, it still looks like isolated to scattered thunderstorms will develop this afternoon. If the storms are able to become strong enough they could produce some hail and gusty winds this afternoon. The storms should dissipate this evening as heating wanes and the upper low shifts to the west. Moisture will start to increase tonight into tomorrow. Isolated to scattered thunderstorms are expected to develop again tomorrow afternoon. The best chance for thunderstorms tomorrow looks to be across the southwestern portion of the forecast area, more on the edge of the ridge of high pressure. Temperatures will also be on the rise tomorrow with highs topping out in the mid to upper 80s. .LONG TERM (Sunday night through Friday)... Issued at 300 AM EDT Sat Jul 13 2013 Anomalous upper low will retreat farther into the Southern Plains on Sunday night, giving way to an equally anomalous ridge that will pump 500mb heights up to 598-599 dam as it retrogrades across the lower Great Lakes/upper Ohio Valley. Heat and humidity will be the main players through the week, with highs punching into the lower 90s each day. Limiting factor in the heat will likely be the humidity as a result of the still-high soil moisture from the excessive rainfall last weekend. The result will be heat indices reaching the upper 90s each afternoon in most locations. Precip chances will be limited to diurnal convection, which will be limited by the strong ridging and warm air aloft. H7 temps pushing +10C will keep storms quite isolated in nature, but won't be enough to completely cap a very juicy boundary layer with PWATs edging up toward 1.7-1.8 inches. Anything that does get going will have plenty of instability to work with, and will move very slowly given mean winds of 5 kt or less, so pulse storms with heavy rain will be the main concern. But again, most locations will remain high and dry. Other than limiting POPs to the afternoon hours, there is not enough confidence to get too cute with timing and placement. && .AVIATION (18Z TAF Update)... Issued at 110 PM EDT Sat Jul 13 2013 An upper level low right over Louisville at this time will quickly move west towards Paducah this afternoon. Behind this feature, occasionally cloudy skies will develop as well as scattered thunderstorms. Thunderstorm coverage will range from around 25 to 35% with the most probable window for any storms to affect a terminal from 18 through 22z this afternoon For this afternoon expect partly cloudy skies to occasionally cloudy skies with VFR ceilings. East winds will continue at around 5 to 9kt. Will place VCTS in TAFs for this most probable window for thunderstorm development. Thunderstorms will diminish near or shortly before 00z Sunday. Expect VFR conditions tonight and Sunday with light easterly winds. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........JSD Short Term.......EER Long Term........RAS Aviation.........JSD
Hazardous weather outlook, Jul 13, 10:30 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT SAT JUL 13 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140745- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1130 AM EDT SAT JUL 13 2013 /1030 AM CDT SAT JUL 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. ANY THUNDERSTORM WILL PRODUCE DANGEROUS LIGHTNING AND BRIEF HEAVY RAINFALL. A FEW STRONGER STORMS PRODUCING HAIL AND GUSTY WINDS MAY BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON THROUGH THE WEEK. ANY STORM THAT DOES DEVELOP WILL BE A SLOW MOVER CAPABLE OF PRODUCING BRIEF LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. EER/RAS
In the hours before
Special weather statement, Jul 13, 1:35 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM CDT SAT JUL 13 2013
KYZ078-081-082-131905-
CLINTON KY-CUMBERLAND KY-RUSSELL KY-
135 PM CDT SAT JUL 13 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF ALBANY...AND MOVING NORTHWEST AT
25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
DESDA AND AARON...
MANNTOWN AND CLAYWELL...
RIBBON AND CREELSBORO...
OLD OLGA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3686 8534 3693 8525 3692 8523 3694 8523
3694 8522 3698 8517 3675 8508 3670 8519
TIME...MOT...LOC 1835Z 156DEG 20KT 3677 8517
SCHOETTMERLocal storm report, Jul 13, 1:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CLEMENTSVILLE 37.28N 85.10W
07/13/2013 E0.70 INCH CASEY KY PUBLIC
POSSUM TROT ROAD
&&
EVENT NUMBER LMK1300416
CMCLocal storm report, Jul 13, 1:49 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 PM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL 1 SE CLEMENTSVILLE 37.27N 85.09W
07/13/2013 E0.88 INCH CASEY KY PUBLIC
BLUEBERRY FARM DAMAGED BY NICKEL SIZED HAIL
&&
EVENT NUMBER LMK1300417
RJSLocal storm report, Jul 13, 2:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
302 PM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 3 NW CLEMENTSVILLE 37.32N 85.14W
07/13/2013 E1.00 INCH CASEY KY PUBLIC
&&
EVENT NUMBER LMK1300418
CMCSpecial weather statement, Jul 13, 2:07 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
307 PM EDT SAT JUL 13 2013
KYZ057-131950-
MADISON KY-
307 PM EDT SAT JUL 13 2013
...STRONG THUNDERSTORM WITH HEAVY RAIN AND DANGEROUS LIGHTNING...AND
THE POSSIBILITY OF STRONG GUSTY WINDS...APPROACHING MADISON COUNTY...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF
MOUNT VERNON...MOVING NORTH AT 30 MPH.
OCCASIONAL LIGHTNING AND HEAVY RAIN...ARE EXPECTED. THERE MAY BE
SOME STRONG GUSTY WINDS AS WELL.
* THIS STORM WILL IMPACT SOUTHEAST MADISON COUNTY INCLUDING...
SLATE LICK...
BIGHILL AND BEREA...
DULUTH AND MIDDLETOWN...
DREYFUS AND BOBTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3773 8409 3767 8409 3764 8412 3756 8409
3756 8416 3752 8420 3751 8427 3752 8430
3753 8433 3779 8426 3775 8408
TIME...MOT...LOC 1906Z 196DEG 26KT 3744 8423
13Special weather statement, Jul 13, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 208 PM CDT SAT JUL 13 2013 KYZ077-078-081-082-131955- ADAIR KY-CLINTON KY-CUMBERLAND KY-RUSSELL KY- 208 PM CDT SAT JUL 13 2013 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 35 MPH WINDS... AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF BURKESVILLE...AND MOVING NORTH AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... COLUMBIA... RIBBON AND CREELSBORO... AMANDAVILLE... BRYAN... CUNDIFF AND INROAD... PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3711 8545 3715 8516 3675 8518 3674 8530 TIME...MOT...LOC 1908Z 170DEG 17KT 3685 8524 SCHOETTMER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:13 AM CDT | Special Weather Statement | LMK | Bourbon | 32 min |
| Jul 13, 12:51 PM CDT | Special Weather Statement | LMK | Russell | 29 min |
| Jul 13, 1:04 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Russell | 26 min |
| Jul 13, 1:29 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey | 31 min |
| Jul 13, 1:35 PM CDT | Special Weather Statement | LMK | Clinton | 30 min |
| Jul 13, 1:48 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 32 min |
| Jul 13, 2:07 PM CDT | Special Weather Statement | LMK | Madison | 43 min |
| Jul 13, 2:14 PM CDT | Special Weather Statement | LMK | Cumberland | 31 min |
| Jul 13, 2:19 PM CDT | Special Weather Statement | LMK | Marion | 21 min |
| Jul 13, 2:35 PM CDT | Special Weather Statement | LMK | Green, Metcalfe | 30 min |
| Jul 13, 2:38 PM CDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 32 min |
| Jul 13, 3:13 PM CDT | Special Weather Statement | LMK | Bullitt | 32 min |
| Jul 13, 3:22 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 28 min |
| Jul 13, 3:49 PM CDT | Special Weather Statement | LMK | Bullitt | 21 min |
| Jul 13, 12:42 PM CDT | Special Weather Statement | LMK | Clark | 28 min |
| Jul 13, 3:16 PM CDT | Special Weather Statement | LMK | Dubois | 29 min |
Nearby
Special Weather Statements in Kentucky, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.